Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for ear pain when suffering from swimmers ear

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2364 Questions

default
Posted on Thu, 7 Aug 2014 in Ear, Nose and Throat Problems
Question: I have swimmers ear and have been treating it with Otosporin drops 3 times a day for a 10 day course. This is my 6 day applying them. It was much better but today is starting to get painful again. DO I need to go back to the GP today to see if they can give me alternative eardrops or will I be OK to wait the full 10 days and go on Monday? If I wait and its worse tomorrow could I go to a MInor Injuries Unit instead as the GP will be closed?
doctor
Answered by Dr. Naveen Kumar 12 minutes later
Brief Answer:
Get back to your doctor...

Detailed Answer:
Hi

Thanks for posting the query

I do understand your concern and hence advise you consult your doctor immediately.

The reason behind this, is to rule out fungal infection, following prolonged use of otosporin ear drops.

If it's a fungal infection, the fungus will have to be cleared.

Meanwhile, you can take OTC pain killers for pain relief.

Hope I have answered your query. I'll be available for the follow up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Naveen Kumar 33 hours later
Thank you for your advice. I have been prescribed Locorten-Vioform eardrops, which I have been using for 24 hours. How long do you anticipate these will take to make a significant improvement? Swabs could not be taken on a Friday and I was told to go back for one next week if it does not improve. Which day should I give it till before going back? Is there an alternative treatment you could suggest for me to mention if it does not work? Thank you.
doctor
Answered by Dr. Naveen Kumar 9 hours later
Brief Answer:
You can use this ear drops...

Detailed Answer:
Hi

Thanks for writing back

If the diagnosis of fungal infection with otitis externa is correct, then you are on the right medicines.

I usually prescribe this drops for 3 days and call for follow-up after that. Most of the patients usually respond within 3 days (if they don't have any other medical problems, such as diabetes).

Apart from the drops, I usually prescribe oral antibiotics with an analgesic. This will hasten the process of healing.

Talk to your doctor. It's a very simple and common problem. With effective treatment it should heal within 3-4 days.

Hope this clears your doubt.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched. Please suggest what treatment we can give her for relief. Thanks!!

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4 MONTHS OLD HIS UTI WAS AGAIN CAME BACK AND TREATED AGAIN BY ORAL ANTIBIOTIC. NOW HIS PUS CELLS IS 0-2, THERE WAS A TRACE FOR HIS ALBUMIN AND 0-1 RBC.I WOULD LIKE TO KNOW/ CONSULT HIS URINALYSIS INTERPRETETION ON THIS RESULT .

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63 Year old, I tutor Dyslexic children and adults from home , look after my 2 grandchildren aged 1 and 3 years old 2days of the week. I weigh 9st 11 am 5ft 2 . Only medication is HRT prempac C 0. 62. I eat a balanced diet , probably more cups tea/ coffee ( 5 ) than should. 8 units red wine wk with meal . What can cause this.

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right molar been back to dentist she cant tell me whythis is happening so went to my gp she also does not know but gave me oral antibiotics which got rid of the vile taste but not the swelling now i have finished the course the vile taste is back and it makes me very queasey can u help